MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 16MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 16MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 150493 - oss reinforced yoke - 273020.Cp114584 - cust thin finn tib bushing - 443500.161035 - oss rs axle - 139240.150478 - oss poly lock pin - 121340.Pm100884 - small fmrl bshg set - 442970.402439 - cobalt mv bone cement 40gm b - 949020.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00991, 0001825034-2023-00994.
 
Event or Problem Description
It was reported that the patient had an initial left total knee arthroplasty on an unknown date and has undergone multiple revisions.Six months after the most recent revision, the patient underwent a revision of the axle, yoke, poly, and locking pin due to dislocation.The tibial bushing was not revised as this was a custom device and there was no backup available.There was no wear present.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b7; d2; d4; g1; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Revision operative notes confirm that patient was revised due to dislocation.Root cause cannot be determined for the dislocation.However, the incompatible combination of devices can be attributed to off label usage.Per the surgical technique, under warnings it states that 'improper selection, placement, positioning, alignment and fixation of the implant components, or absence of, or nonfunctioning quadriceps mechanism may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components'.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient has a surgical history of tibial tumor resections.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: pmi01195 - 67mm tibial component - unknown.Pmi01193 - custom finned femoral component - unknown.Unknown - unknown poly - unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
OSS TIBIAL POLY BEARING 16MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16894379
Report Number0001825034-2023-00992
Device Sequence Number6141353
Product Code JDI
UDI-Device Identifier00880304006485
UDI-Public(01)00880304006485(17)241127(10)775770
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberN/A
Device Catalogue Number150412
Device Lot Number775770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer09/25/2023
10/26/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date10/18/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight98 KG